Alert archive / Kansas / Special Weather Statements in 2007
Special Weather Statement, NWS Dodge City, KS
NWS Dodge City, KS issued this special weather statement at Aug 4, 2007, 5:30 PM MDT for Hamilton County, Kansas. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2007, 5:30 PM MDT (23:30 UTC)
- Expired
- Aug 4, 2007, 7:00 PM MDT
- In force
- 90 min
- Issued by
- NWS Dodge City, KS
County Hamilton County, KS
The radar
The Dodge City radar (KDDC), 165 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 11.5 hours before the alert went out and 170 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 68 J/kg
- Mixed-layer CIN
- -210 J/kg
- Mixed-layer LCL
- 1102 m above ground
- 0-6 km bulk shear
- 9 kt
- 0-1 km storm-relative helicity
- -10 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KDDC 042331 SPSDDC SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 630 PM CDT SAT AUG 4 2007 KSZ061-050100- HAMILTON- 530 PM MDT SAT AUG 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON COUNTY... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTH OF COOLIDGE...MOVING EAST-NORTHEAST AT 5 TO 10 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN HAMILTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3796 10203 3774 10203 3774 10153 3798 10156 $$ BURKE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this special weather statement went out at Aug 4, 1:08 PM MDT, 4 hours 22 minutes earlier.
Area forecast discussion, Aug 4, 1:08 PM MDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 208 PM CDT SAT AUG 4 2007 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST CHALLENGE THROUGH MONDAY WILL BE CONVECTIVE CHANCES AND LOCATION. MORNING UPPER AIR ANALYSIS REVEALS A MUCH FLATTER PATTERN ACROSS THE CONUS THAN WHAT HAS BEEN OBSERVED FOR MUCH OF THE SUMMER. THE WESTERLIES HAVE SUNK SOUTH INTO THE NORTHERN US AND A TROUGH IS DIGGING SOUTH ALONG THE WEST COAST. DOWNSTREAM FROM THE TROUGH IS A FLAT 500MB RIDGE CENTERED OVER THE ARKLATEX. AT THE SURFACE, AN AREA OF LOW PRESSURE WAS LOCATED OVER NORTHEAST NEBRASKA AND A WEAK FRONT EXTENDED WEST AND THEN NORTH FROM THE LOW. A WARM FRONT EXTENDED EAST OF THE LOW ACROSS IOWA. FARTHER SOUTH, A LEE TROUGH REMAINS ESTABLISHED JUST WEST OF THE KANSAS BORDER. CONVERGENCE ALONG THE LEE TROUGH APPEARS TO BE CONCENTRATED OVER SOUTHEAST COLORADO NEAR THE TAIL END OF THE LEE TROUGH. AS DAYTIME HEATING CONTINUES AND ERODES THE CAP, ISOLATED TO WIDELY SCATTERED STORMS WILL DEVELOP ALONG THE LEE TROUGH FIRST OVER SOUTHEAST COLORADO AND THEN PROGRESSIVELY FARTHER NORTH. GIVEN THE SOUTHWESTERLY FLOW ON THE BACKSIDE OF THE ANTICYCLONE, CHANCES OF STORMS WILL BE FOCUSED OVER MY WESTERN AND THEN NORTHERN ZONES THIS AFTERNOON/EVENING. AS THE SUN SETS, THE STORMS SHOULD DISSIPATE. HOWEVER, MODELS INDICATE THAT A DEEP LAYER MOIST AXIS WILL EXIST FROM COLORADO STRETCHING ACROSS NORTHERN KANSAS. MODEL SOUNDINGS INDICATE A MOIST LAYER AROUND 600MB. A MOIST MID LEVEL LAYER GENERALLY MEANS ALTOCUMULONIMBUS ACTIVITY AT NIGHT SO WILL EXTEND THE POPS FARTHER EAST TO INCLUDE THE HAYS AREA AND KEEP AT LEAST ISOLATED POPS GOING INTO THE NIGHT. LOOKS LIKE MORE OF THE SAME ON SUNDAY AS THE 500MB RIDGE POSITION CHANGES VERY LITTLE. IF ANYTHING, STORMS MAY MAKE IT A BIT FARTHER EAST THAN TODAY DUE TO A SLIGHT EASTWARD SHIFT TO THE LEE TROUGH INTO WESTERN KANSAS. NIGHTTIME STORMS CANT BE RULED OUT ON SUNDAY NIGHT EITHER DUE TO THE CONTINUED PRESENCE OF MID LEVEL MOISTURE. ON MONDAY, TROUGHINESS ALONG THE WEST COAST SHIFTS EAST SOME AND ALLOWS FOR THE DOWNSTREAM RIDGE TO AMPLIFY OVER THE HIGH PLAINS. MEANWHILE, DEEP MIXING IN THE LOWER TROPOSPHERE WILL BEGIN TO DILUTE THE MOISTURE AT THE SURFACE. THIS COMBINED WITH WARM MID LEVEL TEMPS /-2C AT 500MB/ WILL PRECLUDE THUNDERSTORM DEVELOPMENT OVER MUCH OF MY CWA. AN ISOLATED TO WIDELY SCATTERED STORM CHANCE STILL CANT BE RULED OUT ALONG THE LEE TROUGH HOWEVER. I ONLY MADE A TWEAK OR TWO TO THE GOING TEMPS AS CURRENT FORECAST AGREES WITH LATEST MODEL PROGS. LACY DAYS 3-7... LARGE SCALE PATTERN FOR THIS TIME FRAME WILL BE DOMINATED BY SUMMERTIME ANTICYCLONE OVER THE SOUTHEASTERN THIRD OF THE CONUS. WE WILL BEGIN TO SEE WEAK SOUTHWESTERLY FLOW IN THE MID-UPPER LEVELS AS A RESULT. THIS WILL ALLOW INCREASINGLY DRIER AIR (RELATIVELY SPEAKING) AS LOW LEVEL TRAJECTORIES TAKE ON A BIT OF A DOWNSLOPE COMPONENT FROM NEW MEXICO...PARTICULARLY OVER FAR SOUTHWEST KANSAS. AROUND TUESDAY...A SUBTROPICAL WAVE IS SHOWN IN BOTH THE GFS AND ECMWF MODELS TO EJECT NORTHEASTWARD INTO THE ROCKIES FROM NORTHERN OLD MEXICO. AT THIS TIME...THE BEST CHANCE AT ANY ORGANIZED CONVECTION SHOULD REMAIN NORTHWEST OF THE DDC CWA THROUGHOUT MUCH OF THE EXTENDED PERIOD AS LEE TROUGH/WEAK FRONT REMAINS QUASI- STATIONARY FROM EASTERN COLORADO INTO NORTHWEST KANSAS. THERE WILL LIKELY BE DAILY OSCILLATIONS SHOULD ORGANIZED CONVECTIVE SYSTEMS DEVELOP. SOUTH OF THE BOUNDARY THOUGH...HOT WEATHER WILL PREVAIL WITH +30 H85 ISOTHERM EXTENDING EAST TOWARDS SOUTHWEST KANSAS (EASILY SUPPORTING TRIPLE DIGIT READINGS). TUESDAY WILL CONTINUE TO HAVE HOTTEST TEMPS IN THE GRIDS FOR THIS PERIOD...BUT WITH UPPER 90S TO NR 100 EXPECTED THROUGHOUT THE REMAINDER OF THE WEEK. WILL LEAVE POP/WX FORECAST ALONE FOR NOW WITH BEST CHANCES OF DIURNAL THUNDERSTORMS BEING OVER THE NORTHWEST PORTION OF THE CWA. UMSCHEID && .AVIATION... LEE TROUGH EXTENDED FROM NEAR LAMAR COLORADO NORTHEAST TO NEAR GOODLAND THIS AFTERNOON. EAST OF LEE TROUGH SOUTH TO SOUTHWEST WINDS WILL PREVAIL WITH GUSTS TO 24-27KTS THROUGH 00Z. FEW-SCT CUMULUS WILL PREVAIL THROUGH 23Z WITH ISOLD CB EXPECTED NEAR THE COLORADO BORDER. WILL CARRY CB IN THE KGCK TAF AS AN ISOLD STORM OR TWO MAY CREEP FAR ENOUGH EAST BY THE EARLY-MID EVENING HOURS. && .PRELIMINARY POINT TEMPS/POPS... DDC 71 98 72 98 / 0 10 10 10 GCK 69 97 69 98 / 20 20 20 10 EHA 70 97 69 97 / 20 20 20 10 LBL 70 98 71 100 / 0 10 10 10 HYS 72 98 73 97 / 20 20 20 10 P28 73 96 74 98 / 0 10 10 0 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN27/25/25
Hazardous weather outlook, Aug 4, 3:58 AM MDT, 13 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 458 AM CDT SAT AUG 4 2007 KSZ030-031-043>046-061>066-074>081-084>090-051000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 458 AM CDT SAT AUG 4 2007 /358 AM MDT SAT AUG 4 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...SOUTH CENTRAL KANSAS...SOUTHWEST KANSAS AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT A SLIGHT CHANCE FOR ISOLATED THUNDERSTORMS WILL BE POSSIBLE THIS EVENING NORTH AND WEST OF A JOHNSON TO DIGHTON LINE. ANY ACTIVITY IS NOT EXPECTED TO BECOME SEVERE. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SLIGHT CHANCE FOR THUNDERSTORMS WILL BE POSSIBLE AGAIN ON SUNDAY EVENING...WITH MORE SCATTERED ACTIVITY TUESDAY NIGHT INTO WEDNESDAY NIGHT. WIDESPREAD SEVERE WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 26
In the hours before
Special weather statement, Aug 4, 5:30 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 630 PM CDT SAT AUG 4 2007 KSZ061-050100- HAMILTON- 530 PM MDT SAT AUG 4 2007 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN HAMILTON COUNTY... AT 529 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 17 MILES SOUTH OF COOLIDGE...MOVING EAST-NORTHEAST AT 5 TO 10 MPH. NICKEL SIZE HAIL IS POSSIBLE WITH THIS STORM. RESIDENTS IN SOUTHERN HAMILTON COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. LAT...LON 3796 10203 3774 10203 3774 10153 3798 10156 BURKE
Nearby
Special Weather Statements in Kansas, 2007Every special weather statement in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.